MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that an ophthalmic regulator did not function as expected when drawing up the gas into the syringe during vitrectomy with retinal detachment surgery.It was also reported that when the surgeon used the gases, could not push the gas in to the small volume syringe and when used a larger volume syringe it was very slow to fill but could be improved by breaking the seal/pulling back on the plunger.The surgery was completed on the same day when old regulators put on the tank, the problem was greatly improved on all size syringes.The patient impact was not reported.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.The sample was not returned.Testing could not be performed.Based on the information obtained, the root cause of the reported event is inconclusive.The directions for use section of the pamphlet supplied states "if the pressure of the gas from the regulator is not sufficient to passively displace the syringe plunger, gently pull back on the plunger to assist filling the syringe with gas." airgas notes that a situation where the gas does not fill the syringe without manual aid is not a failure of the regulator.A non-conformance-based review of the lot number was performed and a potential contributing factor to the reported complaint was identified.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.Two (2) potentially relevant complaints were found and reviewed as part of this complaint.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19991189
Report Number2518435-2024-00019
Device Sequence Number8543769
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public(01)00380657973033(17)271019(11)221019(10)229210(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number229210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/08/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date11/04/2024
Date Device Manufactured10/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown